Follow
Share

My 87 y/o mom was recently switched to 1 mg from 300 mg seroquel for her delusions + hallucinations. Now she has a quivering lip and cant sleep well at night. Her psychiatrist is on vacation + primary dr says it is not his field. She lives alone and functions for the most part. I live 10 min away so am there if she needs me. She refuses to go to assisted living or any home heath care.

This question has been closed for answers. Ask a New Question.
Find Care & Housing
Some dementias like lewy body dementia are very sensitive to psych meds. Some psych meds are in fact totally contraindicated for Lewy. My mom has lewy , her hallucinations are mainly animals. Not threatening either, just over in a corner of her room & just there. Her gerontologist has her on remeron as risperidone is not FDA approved for behavior problems for those with dementia. Risperidone can cause neuroleptic sensitivity.
Your moms psych will have someone who is taking his / her calls for referrals. If that doesn't work, see if you can get her an appt with a gerontologist. If they take her off of it (which I bet happens) she will have to be weaned off.good luck
Helpful Answer (0)
Report

If she loses control, call 911 and transport to ER. Hospitals have spare psychiatrists handy. Suddenly stopping Seroquel can cause the symptoms you mention, but should improve within a week. Check her in the morning and if she is worse, go to the ER.
Helpful Answer (0)
Report

This question has been closed for answers. Ask a New Question.